Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BePimpled

Doxycycline making me sick

Recommended Posts

I went to a new dermatologist yesterday who was very nice and reassuring. He gave me bunch of stuff, doxycycline 100mg, a sulfur based cleanser, benzaclin, and Azelex. He basically said that in 6-8 weeks my face is going to be completely clear. I dont know how much I believe in that one because I have heard it so many times before but I am still going to give myself SOME hope. So, this morning I took my first doxy pill (on an empty stomach) right before I left for work and 20minutes after I took it I started feeling weird. When I was driving to work, I felt really dizzy and nauseous. I knew that there was something wrong. Within 10minutes of being at work, I started sweating profusely and started to shake. I ran to the bathroom and threw up immediately. I thought that I was not going to make it to the bathroom. Once I got the doxy out of my system I felt 100% better. I just took the second pill, 10minutes ago, and I am feeling fine. However, this time I took it on a full stomach. I dont know why I got so sick but I am kind of scared. I really didn't want to take the second pill but I just wanted to give it a try and see if I can tolerate the pill on a full stomach or if I was going to have another puke party. Has this or something similiar happened to anyone before?

Thanks for any replies

Share this post


Link to post
Share on other sites
Guest Sincerely Me

Yes, happened to me. You should definitely drink a FULL glass of water and at least eat some crackers or toast. Eventually, you build up a tolerance to it, and you don't get sick every morning if you forget to eat. At night, when you take the pill again, it usually isn't a problem as you do it usually after dinnertime (or is it different in your case)?

Share this post


Link to post
Share on other sites

Thanks a lot for your reply. I didn't get sick after taking it last night so I am going to take one right now too. I am too scared to give it a try on an empty stomach even though my pharmacist convinced me that he's been doing it for years and that it's the best way to go. I just can't tolerate it.

Share this post


Link to post
Share on other sites
Thanks a lot for your reply. I didn't get sick after taking it last night so I am going to take one right now too. I am too scared to give it a try on an empty stomach even though my pharmacist convinced me that he's been doing it for years and that it's the best way to go. I just can't tolerate it.

Share this post


Link to post
Share on other sites
Thanks a lot for your reply. I didn't get sick after taking it last night so I am going to take one right now too. I am too scared to give it a try on an empty stomach even though my pharmacist convinced me that he's been doing it for years and that it's the best way to go. I just can't tolerate it.

Share this post


Link to post
Share on other sites

Yeah, I take it now every night before bed and I dont feel sick one bit. I will never forget that day and how sick I felt. I was really scared and him telling me that there might be something wrong with my liver (bc I cant tolerate it well, I guess) didn't help either!!

Share this post


Link to post
Share on other sites

definitely take it with food. doxy is an antibiotic that can be taken with or without food, tetracycline is the one that you need to take on an empty stomach. the first morning i took doxy, i took it with just water, and i felt so sick. i Felt like i was going to vom. it is much better to take it with food, also, if you take it at night , take it 30 mins before bed, so you don't lie down right after you take it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×